Alert archive / Washington / Gale Watches in 2021
Gale Watch 61, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Dec 23, 2021, 2:22 PM PST. It took effect at Dec 24, 2021, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2021, 2:22 PM PST (22:22 UTC)
- In effect from
- Dec 24, 2021, 4:00 PM PST
- Expired
- Dec 24, 2021, 2:20 AM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
893 WHUS76 KSEW 232222 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 222 PM PST Thu Dec 23 2021 PZZ132-240630- /O.EXT.KSEW.SC.Y.0280.000000T0000Z-211224T1800Z/ /O.NEW.KSEW.GL.A.0061.211225T0000Z-211225T1500Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 222 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt. For the Gale Watch, north winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 10 AM PST Friday. For the Gale Watch, from Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The sustained northerly winds are expected to be at least high end Small Craft Advisory level, but with frequent gusts at Gale strength possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ133-240630- /O.EXT.KSEW.SC.Y.0280.000000T0000Z-211225T0000Z/ /O.NEW.KSEW.GL.A.0061.211225T0000Z-211225T1500Z/ Northern Inland Waters Including The San Juan Islands- 222 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory, southeast winds 20 to 30 kt. For the Gale Watch, northeast winds 20 to 30 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 4 PM PST Friday. For the Gale Watch, from Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The sustained northeasterly winds are expected to be at least high end Small Craft Advisory level, but with frequent gusts at Gale strength possible. . PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-240630- /O.EXT.KSEW.SC.Y.0280.000000T0000Z-211225T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 222 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...West winds 25 to 35 kt and seas 10 to 15 ft at 15 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-240630- /O.EXT.KSEW.SC.Y.0281.000000T0000Z-211225T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 222 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southeast winds 20 to 30 kt and seas 6 to 11 ft at 14 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-240630- /O.EXT.KSEW.SC.Y.0280.000000T0000Z-211224T1800Z/ Admiralty Inlet- 222 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-240630- /O.EXT.KSEW.SC.Y.0280.000000T0000Z-211225T0000Z/ Puget Sound and Hood Canal- 222 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 4 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-240630- /O.CON.KSEW.SC.Y.0280.000000T0000Z-211224T1100Z/ Central U.S. Waters Strait Of Juan De Fuca- 222 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-240630- /O.CON.KSEW.SC.Y.0280.211224T0300Z-211224T1200Z/ Grays Harbor Bar- 222 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... * WHAT...Combined seas 6 to 8 feet becoming 10 to 12 feet tonight. Bar conditions moderate becoming rough. Maximum ebb currents will occur around 645 PM Thursday and 745 AM Friday. * WHERE...Grays Harbor Bar. * WHEN...From 7 PM this evening to 4 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
504 WHUS76 KSEW 240617 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1017 PM PST Thu Dec 23 2021 PZZ132-241430- /O.CON.KSEW.SC.Y.0280.000000T0000Z-211224T1800Z/ /O.CON.KSEW.GL.A.0061.211225T0000Z-211225T1500Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 1017 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory, southeast wind 15 to 25 kt winds 20 to 30 kt. For the Gale Watch, northeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 10 AM PST Friday. For the Gale Watch, from Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ133-241430- /O.CON.KSEW.SC.Y.0280.000000T0000Z-211225T0000Z/ /O.CON.KSEW.GL.A.0061.211225T0000Z-211225T1500Z/ Northern Inland Waters Including The San Juan Islands- 1017 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt becoming northeast 20 to 30 kt Friday afternoon. For the Gale Watch, northeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 4 PM PST Friday. For the Gale Watch, from Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-241430- /O.CON.KSEW.SC.Y.0280.000000T0000Z-211225T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 1017 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...West winds 20 to 30 kt becoming southwest. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-241430- /O.CON.KSEW.SC.Y.0281.000000T0000Z-211225T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 1017 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southwest wind 15 to 25 kt becoming east on Friday. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-241100- /O.CON.KSEW.SC.Y.0280.000000T0000Z-211224T1100Z/ Central U.S. Waters Strait Of Juan De Fuca- 1017 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY... * WHAT...East wind 15 to 25 kt Friday afternoon. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-241430- /O.CON.KSEW.SC.Y.0280.000000T0000Z-211224T1800Z/ Admiralty Inlet- 1017 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-241430- /O.CON.KSEW.SC.Y.0280.000000T0000Z-211225T0000Z/ Puget Sound and Hood Canal- 1017 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 4 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-241200- /O.CON.KSEW.SC.Y.0280.000000T0000Z-211224T1200Z/ Grays Harbor Bar- 1017 PM PST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...Combined seas 9 to 12 ft. Bar conditions moderate becoming rough during the ebbs. Maximum ebb currents will occur around 745 AM Friday and 730 PM Friday. * WHERE...Grays Harbor Bar. * WHEN...From 7 PM this evening to 4 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
150 WHUS76 KSEW 241020 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 220 AM PST Fri Dec 24 2021 PZZ132-241830- /O.EXT.KSEW.SC.Y.0280.000000T0000Z-211225T1200Z/ /O.CAN.KSEW.GL.A.0061.211225T0000Z-211225T1500Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 220 AM PST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... ...GALE WATCH IS CANCELLED... * WHAT...East wind 15 to 25 kt becoming northeast. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-241830- /O.EXT.KSEW.SC.Y.0280.000000T0000Z-211224T2000Z/ /O.UPG.KSEW.GL.A.0061.211225T0000Z-211225T1500Z/ /O.NEW.KSEW.GL.W.0092.211224T2000Z-211226T1000Z/ Northern Inland Waters Including The San Juan Islands- 220 AM PST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 2 AM PST SUNDAY... * WHAT...Southeast wind 15 to 25 kt becoming northeast 20 to 30 kt this afternoon and 25 to 35 kt tonight. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Gale Warning, from noon today to 2 AM PST Sunday. For the Small Craft Advisory, until noon PST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ131-241830- /O.EXT.KSEW.SC.Y.0280.000000T0000Z-211225T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 220 AM PST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...East wind 15 to 25 kt becoming northeast 20 to 30 kt this evening. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-241830- /O.EXT.KSEW.SC.Y.0280.000000T0000Z-211225T1200Z/ Admiralty Inlet- 220 AM PST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southeast winds 15 to 25 kt becoming northwest early Saturday morning. * WHERE...Admiralty Inlet. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-241830- /O.EXT.KSEW.SC.Y.0280.000000T0000Z-211225T1200Z/ Grays Harbor Bar- 220 AM PST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Combined seas 9 to 12 ft. Bar conditions moderate becoming rough during the ebbs. Maximum ebb currents will occur around 745 AM and 730 PM today. * WHERE...Grays Harbor Bar. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ150-153-156-170-173-176-241830- /O.CON.KSEW.SC.Y.0280.000000T0000Z-211225T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 220 AM PST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southerly winds 15 to 25 kt backing to northeast in the north part. Wind southwest 20 to 30 kt in the south and west part becoming northwest tonight. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-241830- /O.CON.KSEW.SC.Y.0281.000000T0000Z-211225T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 220 AM PST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...East wind 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-241830- /O.CON.KSEW.SC.Y.0280.000000T0000Z-211225T0000Z/ Puget Sound and Hood Canal- 220 AM PST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 4 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Dec 23, 2:18 PM PST, 4 minutes earlier.
Area forecast discussion, Dec 23, 2:18 PM PST, 4 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
218 PM PST Thu Dec 23 2021
.SYNOPSIS...
A trough of low pressure will exit the region quickly this
evening, with another quick moving trough of low pressure
following quickly on its heels Friday. The trough will continue to
spread wet weather over the area. It will also help to tap into
Arctic air over BC that will flow out through the Fraser River
Valley and south into the Puget Sound region over this weekend.
This will allow for lowland snow accumulations beginning this
weekend, as well as much below normal temperatures across the
region for several days as a series of weak upper level
disturbances continue to keep a broad trough carved out over the
Pacific NW through late week.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
For this evening, the next system already well evident on
satellite with cloudiness quickly overspreading the area.
Scattered showers continue this afternoon and evening with snow
levels ranging from around 1500-2500 feet. Periods of occasionally
heavy snow will continue to impact the passes this evening and
overnight. Some enhancement in precip is expected after 00z this
evening as well so after a relative lull this afternoon, look for
shower coverage to expand and a potential convergence zone to set
up. With the higher snow levels, this will mainly be a snow
concern for the mountains, however. Temps will cool but remain
mainly above freezing in the lowlands overnight tonight.
For Friday a quick moving low pressure system will push across the
northern Olympic peninsula. Showers will continue to accompany
this feature with the heaviest precip expected to remain mostly
south of the area. The system will help to activate Fraser River
outflow during the day Friday, however, and so snow levels will
begin to fall across far northern areas. By 00z Saturday, north of
Bellingham will be cold enough for lowland snow. Light
accumulations are possible across Western Whatcom county overnight
Friday and into early Saturday and so this will have to be the
first area watched for any winter weather headlines. There remains
a fairly high amount of uncertainty however, because so much will
depend on the exact timing and intensity of the Fraser Outflow and
the cold air it drags into the region. Overnight Friday night,
temps will dip into the 20s across the Fraser favored areas but
remain in the mid 30s elsewhere. Snow levels will begin to fall
across the area and by Saturday morning will be 1000 feet or less
across the Seattle metro area and south. They will slowly drop
throughout the day, much will depend on timing and intensity of
the Fraser Outflow as well as any features that slow or speed the
arctic boundary. Highs Saturday will generally be in the low 30s
far north and mid-upper 30s south.
Guidance supports more confidence in the cold push overnight
Saturday into early Sunday. Winds will finally switch north at
Seattle and bring in colder air with lows dropping into the mid
20s Saturday night. Lingering moisture will then fall as snow.
Again the timing of the arriving cold and lingering moisture are
difficult to pin down and so with that the snowfall forecast is
inherently difficult but most likely outcomes suggest accumulation
is a good bet for the lowlands with generally 1-3" across the
lowlands. Higher amounts likely in western Whatcom, along the
north coast of the Olympic Peninsula, and in elevations over 1000
ft. Seattle metro itself will be tricky timing the cold air
arrival. The arriving cold air will likely be of a much higher
impact than snow in the Seattle metro area. Highs on Sunday look
to remain in the mid-upper 20s across the region.
Winds will be a bit of an issue by late Saturday and into Sunday
in western Whatcom County with the Fraser outflow, and wind chill
concerns seem likely as well.
.LONG TERM /MONDAY THROUGH THURSDAY/...
By Monday a series of fast moving disturbances will have acted to
drag the storm track south of the area as well as drag down an
Arctic airmass into region. This will cause the air to dry out
over the area and so from Monday on, most snow would just be in
the form of scattered snow showers and light accumulations. High
temperatures through Wednesday in the mid to upper 20s look likely
across the region. Nighttime lows will be very cold with temps in
the 10s for most areas. Guidance does show some bitterly cold air
in the far northeastern parts of the area with eastern Whatcom
county likely to see highs around zero and lows well below. Even
in the metro areas of Seattle the guidance is suggesting low
temperatures in the 10s for several nights in a row, which would
be very impactful for vulnerable and unsheltered populations. With
a prolonged period of cold for several days and temperatures
likely to remain below freezing all day long, there will be
further concerns for pipes freezing as well. The last time it was
in the 10s at Sea-Tac airport was in 2013.
With the typical increasing uncertainty late in the period, there
is a suggestion of temperatures warming and moderating by
Thursday. This will be accompanied by a return of moisture so
there will need to be a continued focus on chances for a snow
event later this coming week as that warmer and moister air
arrives to override our arctic airmass at the surface. LJ
&&
.AVIATION...Showers continue to move through the area this
afternoon, there is a lot of rain shadowing occuring with these
showers so terminals such as KPWT and KBFI have stayed mostly dry
this afternoon. Gusty winds will continue in areas as the next
weather system approaches the area. The convergence zone will
likely stay situated near KPAE through tonight. With a low
approaching the Washington coast Friday morning winds will begin
to shift as well as pick up area wide. KBLI and KCLM will likely
will begin to feel the effects of the Fraser outflow early Friday
morning as winds become northeasterly. As outflow strengthens in
the afternoon/evening the chances of some accumulating snow at the
aforementioned terminals increases. Any snowfall will be fairly
light throughout the period.
Looking at the ceilings and visibility, MVFR conditions are
expected for the majority of the area through the next 24 hours.
Although, if a heavier shower moves through there could be some
localized brief pockets of IFR.
KSEA...Gusty southerly winds will continue into Friday as a system
approaches and moves through the area. Rain will likely begin
early Friday morning (~12 UTC) and continue into the early
afternoon. Scattered showers will remain in the area into
Saturday. There is a slight chance of some snow being mixed in
with some of the heavier showers Friday into Saturday, but accumulating
snow is not expected to begin until later Saturday.
Butwin
&&
.MARINE...Small craft advisories remain in effect for the area
waters due to gusty winds. The coastal waters have been
experiencing an occasional gust at Gale strength but sustained
winds seem to remain firmly in the SCA level. The winds over the
coastal waters and the West entrance of the Strait are expected to
ease, northwesterly swells will be increasing to 10 to 15 feet by
early Friday morning.
Winds in the Northern Inland waters as well as the East Entrance
to the Strait will experience a wind shift to Northeasterlies as
Fraser River Outflow sets up. A Gale Watch has been issued as high
resolution guidance shows the potential for gusts 35-40 mph.
Sustained winds are a bit borderline for the Gale, so there is a
chance that the SCA just gets extended. By early next week the
outflow will have strengthened and Gales are more likely.
Additionally, with colder air and possibly Gale force winds,
mariners should be on the lookout for freezing spray later this
weekend and early next week. Confidence is low, but due to the
possible high impact we have deemed it important to mention here.
Butwin
&&
.HYDROLOGY...The Skokomish River in Mason County is above flood
stage currently, but has crested and levels are falling. It is
expected to drop below flood stage late this afternoon. Elsewhere,
no river flooding is expected in the next seven days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Coastal Flood Advisory until 11 AM PST Friday for Admiralty
Inlet Area-Bremerton and Vicinity-Everett and Vicinity-Hood
Canal Area-San Juan County-Seattle and Vicinity-Tacoma Area-
Western Skagit County-Western Whatcom County.
Winter Storm Warning until 4 AM PST Friday for Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties-Olympics.
PZ...Small Craft Advisory from 7 PM this evening to 4 AM PST Friday
for Grays Harbor Bar.
Small Craft Advisory until 3 AM PST Friday for Admiralty Inlet-
Central U.S. Waters Strait Of Juan De Fuca-Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
Juan De Fuca-Northern Inland Waters Including The San Juan
Islands-Puget Sound and Hood Canal-West Entrance U.S.
Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 10:34 PM PST | Small Craft Advisory | SEW | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.